Alert archive / Iowa / Tornado Warnings in 2008

Tornado Warning 119, NWS Des Moines, IA

July 21, 2008Calhoun County, Carroll County, Sac County, Iowa

NWS Des Moines, IA issued this tornado warning at Jul 21, 2008, 2:10 AM CDT for Calhoun County, Carroll County, Sac County, Iowa. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2008, 2:10 AM CDT (07:10 UTC)
Expired
Jul 21, 2008, 3:00 AM CDT
In force
50 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Calhoun County, IA, Carroll County, IA, Sac County, IA

The radar

The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 2:23 AM CDTTSTM WND GST 763 Ene Carroll Airport, IAFROM KCCI-TV SCHOOLNET SITE
Jul 21, 2:26 AM CDTTSTM WND GST 704 Ne Arcadia, IA
Jul 21, 2:28 AM CDTTSTM WND GST 78Glidden, IAMEASURED BY KCCI-TV SCHOOLNET SITE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 8:58 PM CDTSevere Thunderstorm WatchSPC7 hr
Jul 20, 11:25 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3989 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3989 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
3.7
Supercell composite
26.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDMX 210710
TORDMX
IAC025-027-161-210800-
/O.NEW.KDMX.TO.W.0119.080721T0710Z-080721T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
210 AM CDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
  NORTHERN CARROLL COUNTY IN WEST CENTRAL IOWA...
  SOUTHEASTERN SAC COUNTY IN WEST CENTRAL IOWA...

* UNTIL 300 AM CDT.

* AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BREDA...OR
  24 MILES SOUTHEAST OF IDA GROVE...MOVING EAST AT 28 MPH.

* THE TORNADO WILL BE NEAR...
  BREDA BY 215 AM CDT...
  AUBURN BY 225 AM CDT...
  CARROLL BY 230 AM CDT...
  LIDDERDALE BY 235 AM CDT...
  LANESBORO AND GLIDDEN BY 245 AM CDT...

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE REST OF 
CARROLL...CALHOUN AND SAC COUNTIES. 

THIS IS A HAZARDOUS SITUATION. SEEK SHELTER IN A BASEMENT...OR IN AN
INTERIOR ROOM. STAY AWAY FROM WINDOWS. IF YOU ARE OUTSIDE OR IN A
CAR...SEEK SHELTER IN A REINFORCED BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.

LAT...LON 4229 9517 4228 9467 4201 9466 4209 9510
      4221 9510 4221 9517
TIME...MOT...LOC 0710Z 278DEG 24KT 4217 9501

$$

JOHNSON
2 follow-up statements
000 
WWUS53 KDMX 210736
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
236 AM CDT MON JUL 21 2008

IAC025-161-210746-
/O.CAN.KDMX.TO.W.0119.000000T0000Z-080721T0800Z/
SAC IA-CALHOUN IA-
236 AM CDT MON JUL 21 2008

...THE TORNADO WARNING FOR SOUTHWESTERN CALHOUN AND SOUTHEASTERN SAC
COUNTIES IS CANCELLED...

AT 231 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.

LAT...LON 4220 9481 4218 9479 4220 9472 4220 9467
      4202 9466 4201 9466 4206 9490
TIME...MOT...LOC 0736Z 294DEG 46KT 4201 9459

$$

IAC027-210800-
/O.CON.KDMX.TO.W.0119.000000T0000Z-080721T0800Z/
CARROLL IA-
236 AM CDT MON JUL 21 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
NORTHEASTERN CARROLL COUNTY...

AT 231 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
STORM WAS LOCATED NEAR GLIDDEN...OR 41 MILES SOUTHWEST OF FORT 
DODGE...MOVING SOUTHEAST AT 60 MPH.

SEEK SHELTER IN A BASEMENT...OR IN AN INTERIOR ROOM. STAY AWAY FROM
WINDOWS. IF YOU ARE IN A CAR OR OUTSIDE...SEEK SHELTER IN A
REINFORCED BUILDING.

THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.

LAT...LON 4220 9481 4218 9479 4220 9472 4220 9467
      4202 9466 4201 9466 4206 9490
TIME...MOT...LOC 0736Z 294DEG 46KT 4201 9459

$$
000 
WWUS53 KDMX 210750
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
251 AM CDT MON JUL 21 2008

IAC027-210801-
/O.EXP.KDMX.TO.W.0119.000000T0000Z-080721T0800Z/
CARROLL IA-
251 AM CDT MON JUL 21 2008

...THE TORNADO WARNING FOR NORTHEASTERN CARROLL COUNTY WILL EXPIRE AT
300 AM CDT...

AT 248 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.

LAT...LON 4220 9481 4218 9479 4220 9472 4220 9467
      4202 9466 4201 9466 4206 9490
TIME...MOT...LOC 0751Z 294DEG 46KT 4193 9435

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jul 21, 12:10 AM CDT, 2 hours earlier.

Area forecast discussion, Jul 21, 12:10 AM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT MON JUL 21 2008

...UPDATED FOR AVIATION...

.DISCUSSION...
.SHORT TERM /REST OF THIS AFTERNOON THROUGH TONIGHT/...
STRONG LOW LEVEL CAP IN PLACE NEAR 900-850 MB THIS AFTERNOON NORTH
OF SFC WARM FRONT WHICH IS NEARLY STAGNANT OVER SRN NEBRASKA AND
NORTHERN MISSOURI. SOME ELEVATED INSTABILITY THOUGH IS BEING
REALIZED DUE TO WARM ADVECTION OVER WRN IA WHERE SHOWERS AND A FEW
BENIGN THUNDERSTORMS HAVE DEVELOPED...AND THIS ACTIVITY SHOULD
REMAIN RATHER UNEVENTFUL FOR MUCH OF THE AFTERNOON...THOUGH AN ISOLD
SVR STORM IS POSSIBLE GIVEN OVERALL INSTABILITY. WILL BE DIFFICULT
TO GENERATE SFC BASED THUNDERSTORMS THROUGH MUCH OF THE AFTERNOON
DUE TO AFOREMENTIONED CAP AND ANY ORGANIZED ACTIVITY WILL LIKELY
AWAIT SUPPORT FROM THE INCREASING LOW LEVEL JET. ONCE STORMS DO
FORM...SOME TRAINING IS LIKELY FROM WEST TO EAST ALONG THE 850 MB
BOUNDARY THROUGH CNTRL IA WITH THE POTENTIAL FOR HEAVY RAINFALL.

MORE SIGNIFICANT UPPER LEVEL DYNAMICS STILL REMAIN UPSTREAM WHERE A
PAIR OF UPPER LEVEL TROUGHS WILL SOON CONSOLIDATE BEFORE MOVING
TOWARDS THE MIDWEST OVERNIGHT. THIS CONSOLIDATION WILL RESULT IN
STRENGTHENING OF THE UPPER LEVEL JET AND ENHANCED UPPER LEVEL
DIVERGENCE IN THE RIGHT EXIT REGION OF THE JET...WHICH COMBINED WITH
STRONG SHORT WAVE ENERGY AT 500 MB SHOULD BE SUFFICIENT TO SUSTAIN A
SEVERE MCS ACROSS NEBRASKA AND SOUTH DAKOTA MOVING INTO IOWA AFTER
MIDNIGHT. POTENTIAL FOR A DERECHO TYPE EVENT MOVING THROUGH AFTER
06Z ALONG WITH ADDITIONAL HEAVY RAINFALL OVER AREAS THAT HAVE BEEN
SOAKED THE PAST THREE DAYS. HAVE THUS ISSUED A FLASH FLOOD WATCH FOR
TONIGHT FOR PORTIONS OF CNTRL IA.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ONCE THE MCS CLEARS OUT BY MID MORNING THINGS WILL QUIET DOWN FOR
SEVERAL HOURS...BUT SOME ADDITIONAL PRECIP MAY THEN DEVELOP NEAR THE
850 MB WARM FRONT OVER SOUTHERN IA SO WILL MAINTAIN SLIGHT
CHANCE/CHANCE POPS IN THE SOUTH MONDAY AFTERNOON/NIGHT. STRONG TO
SEVERE STORMS ARE A POSSIBILITY HERE...HOWEVER IT APPEARS UNLIKELY
THAT INSTABILITY WILL BE ABLE TO RECOVER ENOUGH FOR THIS.
THEREAFTER...HIGH PRESSURE BUILDING INTO THE UPPER MIDWEST/GREAT
LAKES WILL SHOVE THE BOUNDARY SOUTH OF OUR AREA BY TUESDAY
MORNING...WITH GFS TAKING IT DOWN TO AROUND TOPEKA AND NAM AND ECMWF
KEEPING IT JUST BARELY TO OUR SOUTHWEST. IN ANY EVENT THE HIGH
PRESSURE WILL DOMINATE CENTRAL IA PROVIDING QUIETER WEATHER TUESDAY
AND WEDNESDAY.

AS A MID LEVEL RIDGE PASSES THROUGH THE MIDWEST WEDNESDAY NIGHT...A
SURFACE TROUGH WILL CARRY THE OLD BOUNDARY THROUGH FROM THE WEST
PROVIDING HIGHER RAIN CHANCES. HAVE BUMPED POPS UP TO AROUND 40 WED
NIGHT/THURS AS FORECAST MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS
SCENARIO. SEVERE WEATHER WILL BE A POSSIBILITY HERE AS WE SHOULD BE
ABLE TO DESTABILIZE WITH SOUTHEASTERLY FLOW ON THE BACKSIDE OF THE
DEPARTING SFC HIGH...AND WNW MID LEVEL FLOW WILL PROVIDE SOME SHEAR
FOR STORMS TO WORK WITH. ONCE THIS SYSTEM WORKS THROUGH BY LATE
THURSDAY WE WILL ONCE AGAIN BE IN NORTHWESTERLY FLOW WITH SLIGHTLY
BELOW NORMAL TEMPERATURES AND LOWER RAIN CHANCES THROUGH THE WEEKEND.

&&

.AVIATION...21/06Z

CONVECTION NOW DEVELOPING RAPIDLY ALONG A KFOD-KDSM-KOTM LINE AND
EXPECT THIS TREND TO CONTINUE OVER THE NEXT SEVERAL HOURS. SEVER
WEATHER ENVIRONMENT IN PLACE OVERNIGHT...AND EXPECT LARGER LINE OF
STORM OVER NORTHWEST IOWA TO MOVE THROUGH THE AREA OVERNIGHT. HAVE
TEMPOS OD SEVERE WIND GUSTS AT KFOD-KDSM AND KOTM IN THE 7-11 UTC
TIMEFRAME.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR
CENTRAL IOWA...BETWEEN HIGHWAYS 3 AND 92...UNTIL 7 AM CDT MONDAY.

&&

LONG TERM...LEE
SHORT TERM/AVIATION...DONAVON/RUSSELL
Hazardous weather outlook, Jul 20, 3:31 PM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
331 PM CDT SUN JUL 20 2008

IAZ023>028-033>039-044>050-058>062-212045-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
331 PM CDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA BETWEEN
HIGHWAY 3 AND HIGHWAY 92.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MID EVENING WITH A
FEW SEVERE STORMS POSSIBLE WITH THE PRIMARY THREAT BEING QUARTER
SIZED HAIL. MORE SIGNIFICANT THUNDERSTORMS ARE ANTICIPATED TO
DEVELOP AFTER 10 PM. QUARTER SIZED HAIL AND DAMAGING WINDS TO 70
MPH ARE POSSIBLE WITH THIS ACTIVITY ALONG WITH ISOLATED TORNADOES.

IN ADDITION...VERY HEAVY RAINFALL IS POSSIBLE WITH THE OVERNIGHT
ACTIVITY WITH THE POTENTIAL FOR ONE TO THREE INCHES OF RAIN OVER A
SHORT PERIOD OF TIME. THIS RAINFALL ALONG WITH SATURATED SOILS
FROM RECENT HEAVY RAINS WILL CREATE THE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY. ADDITIONAL
CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR WEDNESDAY THROUGH
THURSDAY...WITH WEDNESDAY NIGHT BEING THE NEXT BEST CHANCE FOR A
LARGE COMPLEX OF THUNDERSTORMS AND ATTENDANT SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ESPECIALLY OVERNIGHT.
RAINFALL REPORTS WOULD ALSO BE APPRECIATED.

IAZ057-070>075-081>086-092>097-212045-
AUDUBON-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
331 PM CDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THROUGH THE PERIOD. THE
GREATEST POTENTIAL FOR A FEW SEVERE STORMS IS AFTER 10 PM TONIGHT.
QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH ARE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY. DAMAGING
WINDS AND LARGE HAIL ARE THE MAIN THREATS. LOCALLY HEAVY RAINFALL
MAY LEAD TO PONDING WATER AND SHORT TERM RISES ON AREA STREAMS AND
CREEKS. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST
FOR WEDNESDAY NIGHT AND THURSDAY...WITH WEDNESDAY NIGHT BEING THE
NEXT BEST CHANCE FOR A LARGE COMPLEX OF THUNDERSTORMS AND
ATTENDANT SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT ESPECIALLY AFTER 10 PM.

IAZ004>007-015>017-212045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
331 PM CDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THROUGH THE PERIOD. THE
GREATEST POTENTIAL FOR A FEW SEVERE STORMS IS AFTER 10 PM TONIGHT.
QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH ARE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY. ADDITIONAL
CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR WEDNESDAY NIGHT
AND THURSDAY...WITH WEDNESDAY NIGHT BEING THE NEXT BEST CHANCE
FOR A LARGE COMPLEX OF THUNDERSTORMS AND ATTENDANT SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT ESPECIALLY AFTER 10 PM.

DONAVON

In the hours before

Local storm report, Jul 20, 10:39 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1039 PM CDT SUN JUL 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             3 WNW DES MOINES        41.60N 93.67W
07/19/2008  E1.00 INCH       POLK               IA   PUBLIC

            DELAYED REPORT

&&

BMOYER
Local storm report, Jul 21, 1:24 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
124 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 AM     HAIL             4 N DALLAS CENTER       41.74N 93.97W
07/21/2008  E1.25 INCH       DALLAS             IA   TRAINED SPOTTER

&&

BMOYER
Local storm report, Jul 21, 1:46 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
146 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 AM     HAIL             GRIMES                  41.66N 93.79W
07/21/2008  E0.88 INCH       POLK               IA   LAW ENFORCEMENT

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:09 AM CDTSevere Thunderstorm WarningDMXDallas, Polk51 min
Jul 21, 1:10 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac65 min
Jul 21, 1:15 AM CDTSevere Thunderstorm WarningDMXJasper, Marion45 min
Jul 21, 1:33 AM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren42 min
Jul 21, 1:47 AM CDTFlash Flood WarningDMXCrawford, Sac4 hr
Jul 21, 1:54 AM CDTAreal Flood AdvisoryDMXCalhoun, Humboldt, Pocahontas, Webster3 hr
Jul 21, 2:00 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion45 min
Jul 21, 2:03 AM CDTSevere Thunderstorm WarningDMXAudubon, Calhoun, Carroll, Greene, Guthrie57 min
Jul 21, 2:19 AM CDTSevere Thunderstorm WarningDMXBoone, Greene41 min
Jul 21, 2:20 AM CDTFlash Flood WarningDMXCarroll3 hr
Jul 21, 2:33 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie, Polk, Story57 min
Jul 21, 2:39 AM CDTFlash Flood WarningDMXMahaska4 hr
Jul 21, 2:48 AM CDTTornado WarningDMXBoone, Dallas, Greene42 min
Jul 21, 2:51 AM CDTSevere Thunderstorm WarningDMXMahaska, Wapello27 min
Jul 21, 3:06 AM CDTSevere Thunderstorm WarningDMXMarshall, Story54 min
Jul 21, 3:14 AM CDTSevere Thunderstorm WarningDMXMadison, Marion, Polk, Warren61 min
Jul 21, 3:16 AM CDTSevere Thunderstorm WarningDMXWapello17 min
Jul 21, 3:17 AM CDTTornado WarningDMXPolk28 min
Jul 21, 3:21 AM CDTAreal Flood AdvisoryDMXBoone, Dallas, Greene, Jasper, Polk, Story3 hr
Jul 21, 3:22 AM CDTSevere Thunderstorm WarningDMXJasper53 min
Jul 21, 3:53 AM CDTAreal Flood AdvisoryDMXJasper, Madison, Marshall, Story, Warren8 days
Jul 21, 3:53 AM CDTSevere Thunderstorm WarningDMXJasper, Lucas, Mahaska, Marion, Monroe, Poweshiek and 1 more67 min
Jul 21, 4:05 AM CDTSevere Thunderstorm WarningDMXMarshall, Tama40 min

Nearby

Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.